Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Period Side Effects/Birth Control

 - UBBFriend: Email this page to someone!    
Author Topic: Period Side Effects/Birth Control
TheSassy2005
Neophyte
Member # 109109

Icon 1 posted      Profile for TheSassy2005     Send New Private Message       Edit/Delete Post 
Hi I had a quick question about some side effects i've been getting lately with my period. I wake up with pain so bad at times that I can't stand up straight and Advil works temporarily but not all the time.
I also get very sweaty the first 3 days of my period and I was wondering if the pain and the sweat is normal and if should consider birth control as an option to get rid of some of these symptoms so I'm not totally and completely uncomfortable once I start school next month.

Also are there birth control pills that don't make you gain weight? (I was on the pill 2 years ago and had to come off of it because I was gaining weight so rapidly.)

Thanks in advance [Smile]

Posts: 18 | Registered: Dec 2013  |  IP: Logged | Report this post to a Moderator
Edith_*
Scarleteen Volunteer
Member # 107716

Icon 1 posted      Profile for Edith_*     Send New Private Message       Edit/Delete Post 
There is no way to say what is "normal" or not when we are talking about bodies and their reactions. Every body is different and period's side effects may vary from person to person.

Pain, all by itself, is always good checking it out with a healthcare provider IN person. Do you know where to get this healthcare? If not, we can help you with that if you want. They could also tell you if birth control might help you, and talk about your choices.

Weight gain with the pill also is different from person to person but that's something you can discuss with your doctor before choosing what kind of birth control is better for you. [Smile]

--------------------
"Whatever you do will be insignificant, but it's very important that you do it " (...'cause no one else will) -Gandhi-

Posts: 420 | From: Somewhere over the rainbow* | Registered: Jun 2013  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Birth control pills have been studied per weight gain as a side effect, and none have been found to result in more than a five pound change, and even that is usually temporary.

So, chances are, you were gaining weight for a different reason, like because of going through puberty, for example.

With swevere menstrual pain, you really want to have that evaluated, so your healthcare provider can find the cause. Hormonal BC does well with some causes of menstrual pain, but for others is the wrong thing, and does not help. But a reproductive healthcare provider is who to start with so you can figure out what is going on, and they can suggest the best course of treatment or management for you.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
TheSassy2005
Neophyte
Member # 109109

Icon 1 posted      Profile for TheSassy2005     Send New Private Message       Edit/Delete Post 
Hi Heather [Smile] thanks and I definitely wasn't going through puberty then because i was 20 at the time when i was last on them, so do you think the weight gain was for a different reason?
Posts: 18 | Registered: Dec 2013  |  IP: Logged | Report this post to a Moderator
Edith_*
Scarleteen Volunteer
Member # 107716

Icon 1 posted      Profile for Edith_*     Send New Private Message       Edit/Delete Post 
As Heather said before:

quote:
Birth control pills have been studied per weight gain as a side effect, and none have been found to result in more than a five pound change, and even that is usually temporary.
Our bodies are not machines and even the smallest things can have an effect on them. Diet, exercise, stress and even sleeping patterns can affect your body. I think is always good to keep in mind that our bodies will not always be and look the same. Just growing up - not only through puberty, but growing up on the whole - is enough for them to change. [Smile]

[ 12-23-2013, 01:48 PM: Message edited by: Edith_* ]

--------------------
"Whatever you do will be insignificant, but it's very important that you do it " (...'cause no one else will) -Gandhi-

Posts: 420 | From: Somewhere over the rainbow* | Registered: Jun 2013  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Puberty actually continues into the early twenties for most people, too, btw.

But who is to know, now, why that weight gain happened, but again, it was not likely about your pill if you were using the pill for more than a few months and gained more than five pounds.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
TheSassy2005
Neophyte
Member # 109109

Icon 1 posted      Profile for TheSassy2005     Send New Private Message       Edit/Delete Post 
Hi Heather, thanks for clearing that up. I had another quick question.

Is it normal to have brownish blood at the beginning of your menstrual cycle also? I've been having that for a while now and I was just curious.

Thanks again [Smile]

Posts: 18 | Registered: Dec 2013  |  IP: Logged | Report this post to a Moderator
Molias
Scarleteen Volunteer
Member # 101745

Icon 1 posted      Profile for Molias     Send New Private Message       Edit/Delete Post 
It's definitely not unusual for it to be brown at the beginning or end of your period. That doesn't happen for everyone, or all the time, but it's not uncommon.
Posts: 1352 | From: San Francisco | Registered: Jan 2013  |  IP: Logged | Report this post to a Moderator
TheSassy2005
Neophyte
Member # 109109

Icon 1 posted      Profile for TheSassy2005     Send New Private Message       Edit/Delete Post 
Oh ok thanks for clearing that up [Smile]
Posts: 18 | Registered: Dec 2013  |  IP: Logged | Report this post to a Moderator
Molias
Scarleteen Volunteer
Member # 101745

Icon 1 posted      Profile for Molias     Send New Private Message       Edit/Delete Post 
You're welcome! =)
Posts: 1352 | From: San Francisco | Registered: Jan 2013  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3